Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Erratic behavior, irrelevant talking. Advised to do blood tests. Taking zefretol. What is the reason for feeling drowsy?

My father is 68 years old. We have noticed that he shows some erratic behaviour, irrelevant talking for few moments again he comes to the original behavoiur during a day. We have consulted with neurologist and he advised to perform few blood test. Accordingly it was done and found high blood sugar. But now sugar is under controlled and he is taking four tablets regularly i.e Zefretol 400mg, Lobazam 10 mg, Chetafin, Benfomet. Now problem is that he is very much week, sleepy, drowsiness. Is it due to taking of Zefretol 400mg and Lobazam 10 mg or some other reason. I will be very very grateful if you answered me
Asked On : Thu, 25 Apr 2013
Answers:  4 Views:  347
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Psychiatrist 's  Response
Hi Dr Bijoy,
Thanks for using healthcare magic.
I have gone through your available history.
What your father has is delirium. The cause of delirium has to be find out. the causes include electrolyte imbalance, neurological problem or alcohol withdrawal if any.
Both Zefretol as well as lobazam is responsible for weakness, sleepiness and Drowsiness.
You should consult good physician/neurologist for detailed evaluation and treatment.
Answered: Thu, 25 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. From the history, the possible differential diagnosis include delirium as well as episodes of delirium superimposed on dementia. We need to screen him for serum electrolytes, renal function tests and liver function tests to rule out other organic causes of delirium.
Zefetrol as well as lobazam can result in confusion, sleepiness and weakness. Hence, i would suggest a neurological as well as psychiatric evaluation for the same following which appropriate management can be planned. Wish you good health.
Dr Sundar
Answered: Mon, 29 Apr 2013
I find this answer helpful
Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

I am glad you consulted a neurologist and you might need to follow up with the same neurologist or get a second opinion and consult a psychiatrist. I am glad your father's blood sugar is under control. I also feel like he may have some electrolyte abnormalities which can make he behave the way he is doing. I also feel like you will benefit from seeing a different doctor because the lobazam 10 mg is a very large dose and I do not think it is the right kind of medications he needs. I needs antipsychotics in small doses to restore his orientation. Also helping him around the house by not moving things will help, if it is an early sign of alzhiemer's. I also advice you to get a CT or an MRI of the Head/brain to see if there is an organic cause for his problems. I hope this helps.

Take care and have a lovely day!
Answered: Thu, 25 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It may a part of the original problem - poorly controlled or from further progression
Side effects or drug interaction is another possibility.
He needs to be seen by a Psychiatrist in addition to the Neurologist.
MRI and/or MRA of the brain has probably been done? - if not it is a must.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor